Alert archive / Colorado / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 150, NWS Pueblo, CO

July 4, 2017Crowley County, Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 4, 2017, 4:10 PM MDT for Crowley County, Otero County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2017, 4:10 PM MDT (22:10 UTC)
Expired
Jul 4, 2017, 4:49 PM MDT
In force
39 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
70.0 mph

Counties Crowley County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 72 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 10.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2017-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2017-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2897 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

996 
WUUS55 KPUB 042210
SVRPUB
COC025-089-042300-
/O.NEW.KPUB.SV.W.0150.170704T2210Z-170704T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
410 PM MDT TUE JUL 4 2017

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Otero County in southeastern Colorado...
  Southeastern Crowley County in southeastern Colorado...

* Until 500 PM MDT

* At 410 PM MDT, a severe thunderstorm was located over Cheraw, or 7
  miles north of North La Junta, moving southwest at 25 mph.

  HAZARD...70 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings. 

* Locations impacted include...
  La Junta, North La Junta, Swink and Cheraw. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3820 10351 3810 10340 3781 10344 3795 10383
TIME...MOT...LOC 2210Z 043DEG 24KT 3809 10350 

HAIL...1.25IN
WIND...70MPH
 
$$

Hodanish
5 follow-up statements
674 
WWUS55 KPUB 042218
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
418 PM MDT TUE JUL 4 2017

COC025-042227-
/O.CAN.KPUB.SV.W.0150.000000T0000Z-170704T2300Z/
Crowley CO-
418 PM MDT TUE JUL 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CROWLEY COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3812 10350 3810 10340 3781 10344 3792 10374
TIME...MOT...LOC 2217Z 036DEG 24KT 3805 10352 

$$

COC089-042300-
/O.CON.KPUB.SV.W.0150.000000T0000Z-170704T2300Z/
Otero CO-
418 PM MDT TUE JUL 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR EAST CENTRAL OTERO COUNTY...

At 417 PM MDT, a severe thunderstorm was located near Cheraw, or near
La Junta, moving southwest at 25 mph.

HAZARD...70 mph wind gusts and half dollar size hail. 

several reports of dime sized hail have been reported by the public 
with this storm.

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
La Junta, North La Junta, Swink and Cheraw. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3812 10350 3810 10340 3781 10344 3792 10374
TIME...MOT...LOC 2217Z 036DEG 24KT 3805 10352 

HAIL...1.25IN
WIND...70MPH
 
$$

Hodanish
731 
WWUS55 KPUB 042225
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
425 PM MDT TUE JUL 4 2017

COC089-042300-
/O.CON.KPUB.SV.W.0150.000000T0000Z-170704T2300Z/
Otero CO-
425 PM MDT TUE JUL 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR EAST CENTRAL OTERO COUNTY...

At 425 PM MDT, a severe thunderstorm was located over North La Junta,
moving southwest at 25 mph.

HAZARD...70 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings. 

Locations impacted include...
La Junta and North La Junta. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3807 10350 3804 10341 3781 10344 3792 10374
TIME...MOT...LOC 2225Z 025DEG 22KT 3800 10351 

HAIL...0.88IN
WIND...70MPH
 
$$

Hodanish
519 
WWUS55 KPUB 042235
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
435 PM MDT TUE JUL 4 2017

COC089-042300-
/O.CON.KPUB.SV.W.0150.000000T0000Z-170704T2300Z/
Otero CO-
435 PM MDT TUE JUL 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR EAST CENTRAL OTERO COUNTY...

At 434 PM MDT, a severe thunderstorm was located over North La Junta,
moving south at 25 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

Locations impacted include...
La Junta and North La Junta. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3800 10354 3804 10341 3781 10344 3791 10370
TIME...MOT...LOC 2234Z 021DEG 21KT 3794 10350 

HAIL...1.00IN
WIND...70MPH
 
$$

Hodanish
488 
WWUS55 KPUB 042243
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
443 PM MDT TUE JUL 4 2017

COC089-042300-
/O.CON.KPUB.SV.W.0150.000000T0000Z-170704T2300Z/
Otero CO-
443 PM MDT TUE JUL 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR EAST CENTRAL OTERO COUNTY...

At 440 PM MDT, a severe thunderstorm was located 5 miles southeast 
of La Junta, moving south at 25 mph.

HAZARD...70 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

Winds gusted to around 55 mph as this storm passed the La Junta 
airport. 

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings. 

This severe thunderstorm will remain over mainly rural areas of east
central Otero County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3796 10352 3798 10342 3781 10344 3789 10363
TIME...MOT...LOC 2240Z 003DEG 23KT 3788 10349 

HAIL...1.00IN
WIND...70MPH
 
$$

Hodanish
660 
WWUS55 KPUB 042249
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
449 PM MDT TUE JUL 4 2017

COC089-042258-
/O.CAN.KPUB.SV.W.0150.000000T0000Z-170704T2300Z/
Otero CO-
449 PM MDT TUE JUL 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OTERO COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However small hail and
gusty winds are still possible with this thunderstorm.

LAT...LON 3796 10352 3798 10342 3781 10344 3789 10363
TIME...MOT...LOC 2246Z 043DEG 24KT 3784 10354 

$$

Hodanish

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:22 PM MDT, 48 minutes earlier.

Area forecast discussion, Jul 4, 3:22 PM MDT, 48 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
322 PM MDT Tue Jul 4 2017

.SHORT TERM...(This evening through Wednesday)
Issued at 322 PM MDT Tue Jul 4 2017

An upper level ridge will be centered over eastern UT and western
CO tonight and Wed. The forecast models show isold shower/tstms
being possible thru the evening hours, mostly ending before 06Z.
The main threats with storms this evening will be wind gusts of
40-50 mph and lightning, but some of the stronger storms could
also produce hail.

On Wed, lingering moisture and daytime heating are expected to lead
to isolated showers and thunderstorms in the afternoon and evening
hours, mainly over and near the mountains.  Temps will again be a
little above average, with highs in the 80s in the Upper Arkansas
and San Luis Valleys, and in the 90s acrs the southeast plains.

.LONG TERM...(Wednesday night through next Tuesday)
Issued at 322 PM MDT Tue Jul 4 2017

Upper ridging is projected to become centered over and/or near the
4-Corners region during the balance of the longer term. In
addition, subtle upper disturbances in combination with adequate
atmospheric moisture, the daily orographic heating cycle and
surface boundaries should be noted over the forecast district
during the longer term.

Nearly typical early July meteorological conditions are
anticipated during the longer term with daily isolated to
scattered showers and thunderstorms expected(generally favoring
higher terrain locations) in combination with generally low-grade
gradient winds and above seasonal early July temperatures.

Overall, a gradual increase in pops is projected from later
Thursday into at least the weekend as deeper atmospheric moisture
develops across the CWFA. Some of these storms will be capable of
generating locally heavy rainfall(including localized flooding
potential) and also may become quite intense at times.

As touched upon briefly, above seasonal early July temperatures
are anticipated during the longer term with warmest conditions
still anticipated Thursday and then again by next Tuesday(with
maximum temperatures nearing the Century Mark over several
eastern locations Thursday).

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 322 PM MDT Tue Jul 4 2017

VFR conditions are expected at KCOS, KPUB and KALS.  There is a
chance that showers or tstms could move into the vicinity of the
terminal forecast sites this evening, with strong wind gusts up to
45 kts being the main threat. Wed afternoon, there will be a slight
chance for showers/tstms over and near the mtns that could affect
the KCOS and KALS areas, with gusty winds again being the main
threat.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, Jul 4, 11:09 AM MDT, 5 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1109 AM MDT Tue Jul 4 2017

COZ058>089-093>099-051715-
Western Mosquito Range/East Lake County Above 11000 Ft-
Leadville Vicinity/Lake County Below 11000 Ft-
Eastern Sawatch Mountains above 11000 Ft-
Western Chaffee County Between 9000 and 11000 Ft-
Central Chaffee County Below 9000 Ft-
Western Mosquito Range/East Chaffee County above 9000Ft-
Saguache County West of Continental Divide Below 10000 Ft-
Saguache County East of Continental Divide below 10000 Ft-
La Garita Mountains Above 10000 Ft-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft-
Eastern San Juan Mountains Above 10000 Ft-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft-
Northern Sangre de Cristo Mountains above 11000 Ft-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft-
Southern Sangre de Cristo Mountains Above 11000 Ft-
Northwestern Fremont County  Above 8500Ft-
Western/Central Fremont County Below 8500 Ft-
Wet Mountain Valley Below 8500 Ft-
Wet Mountains between 6300 and 10000Ft-
Wet Mountains above 10000 Ft-
Teller County/Rampart Range above 7500fT/Pike's Peak Between
7500 And 11000 Ft-Pikes Peak above 11000 Ft-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Ft-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1109 AM MDT Tue Jul 4 2017

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms will be possible across the
region today.  One or two strong to near severe thunderstorms will
be possible east of a line from La Junta to Kim this afternoon
and early evening. Hail up to the size of quarters, wind gust up
to 60 mph, lightning and locally heavy rain will be possible with
the isolated stronger storms, particularly near the Kansas border.

Farther west, thunderstorms will be more high based with localized
wind gusts up to 55 mph, lightning, and brief light to moderate
rainfall the primary risks. Some of the stronger storms could
produce small hail.

Thunderstorms will end from west to east during the evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Isolated to scattered thunderstorms will be possible across the
area each day. Most storms will be in the afternoon and evening
hours, with the main threats being lightning and wind gusts up to
50 mph. Small hail and locally heavy rainfall may also accompany
the strongest storms.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and evening.

28/28

In the hours before

Special weather statement, Jul 4, 1:52 PM MDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Pueblo CO
152 PM MDT TUE JUL 4 2017

COZ086-089-095-042115-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-Crowley County CO-
Western Kiowa County CO-
152 PM MDT TUE JUL 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIOWA...NORTHERN CROWLEY
AND NORTHEASTERN PUEBLO COUNTIES UNTIL 315 PM MDT...

At 151 PM MDT, Doppler radar was tracking a developing strong
thunderstorm near Boone, or 17 miles east of Pueblo, moving south at
10 mph.

Dime size hail and wind gusts around 50 mph will be possible with
this storm.

Locations impacted include...
Boone, Avondale and Pueblo Depot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also possible with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3849 10341 3814 10430 3830 10441 3852 10398
      3852 10351 3853 10350 3852 10344
TIME...MOT...LOC 1951Z 017DEG 10KT 3824 10430
Special weather statement, Jul 4, 2:18 PM MDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
218 PM MDT TUE JUL 4 2017

COZ086>088-042130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
218 PM MDT TUE JUL 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO...NORTH
CENTRAL LAS ANIMAS AND CENTRAL PUEBLO COUNTIES UNTIL 330 PM MDT...

At 216 PM MDT, Doppler radar was tracking a strong thunderstorm near
Blende, or 8 miles southeast of Pueblo, moving to the south-
southwest at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Blende and Salt Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also possible with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3827 10458 3818 10420 3759 10449 3766 10482
TIME...MOT...LOC 2016Z 013DEG 23KT 3818 10449
Special weather statement, Jul 4, 3:07 PM MDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Pueblo CO
307 PM MDT TUE JUL 4 2017

COZ089-093-095-097-042230-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-La Junta Vicinity/Otero County CO-
307 PM MDT TUE JUL 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OTERO...SOUTHWESTERN
KIOWA...EAST CENTRAL CROWLEY AND WESTERN BENT COUNTIES UNTIL 430 PM
MDT...

At 305 PM MDT, Doppler radar was tracking a developing strong
thunderstorm near Arlington, or 29 miles north of La Junta, moving
south at 20 mph.

Dime size hail and wind gusts around 50 mph will be possible with
this storm.

Locations potentially impacted include...La Junta, Las Animas,
Cheraw, Higbee, Blue Lake and Arlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also possible with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3847 10352 3845 10322 3776 10319 3777 10363
TIME...MOT...LOC 2105Z 003DEG 22KT 3840 10341
Special weather statement, Jul 4, 3:23 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
323 PM MDT TUE JUL 4 2017

COZ089-093-095-097-042200-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-La Junta Vicinity/Otero County CO-
323 PM MDT TUE JUL 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO...SOUTHWESTERN
KIOWA...EAST CENTRAL CROWLEY AND NORTHWESTERN BENT COUNTIES UNTIL 400
PM MDT...

At 322 PM MDT, Doppler radar was tracking a strong thunderstorm near
Arlington, or 24 miles north of North La Junta, moving south at 20
mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Las Animas, Cheraw, Arlington and Blue Lake.

LAT...LON 3838 10350 3838 10327 3805 10322 3805 10356
TIME...MOT...LOC 2122Z 001DEG 19KT 3831 10339

28
Special weather statement, Jul 4, 3:38 PM MDT, 32 minutes before
Special Weather Statement
National Weather Service Pueblo CO
338 PM MDT TUE JUL 4 2017

COZ087-088-042300-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
338 PM MDT TUE JUL 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL HUERFANO AND CENTRAL
LAS ANIMAS COUNTIES UNTIL 500 PM MDT...

At 337 PM MDT, Doppler radar was tracking developing strong
thunderstorms centered 13 miles east of Walsenburg, or 30 miles
north of Trinidad, moving south-southeast at 15 mph.

Dime size hail and wind gusts around 50 mph will be possible with
these storms.

Locations potentially impacted include...
Model and Hoehne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is also occurring with these
storms. Lightning can strike 10 miles away from a thunderstorm. Seek
a safe shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3779 10481 3787 10456 3730 10409 3713 10441
TIME...MOT...LOC 2137Z 330DEG 13KT 3761 10452
Special weather statement, Jul 4, 3:57 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
357 PM MDT TUE JUL 4 2017

COZ096-098-042330-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
357 PM MDT TUE JUL 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS AND SOUTH
CENTRAL KIOWA COUNTIES UNTIL 530 PM MDT...

At 356 PM MDT, Doppler radar was tracking a developing strong
thunderstorm near Queens Reservoir, or 19 miles north of Lamar,
moving south at 20 mph.

Nickel size hail and wind gusts around 50 mph will be possible with
this storm.

Locations impacted potentially include...
Lamar, Granada, Neeoshe Reservoir, Bristol and Queens Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is also occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3842 10271 3844 10247 3793 10221 3793 10262
TIME...MOT...LOC 2156Z 348DEG 16KT 3836 10258

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 9:05 PM MDTSpecial Weather StatementPUBBaca25 min
Jul 3, 9:38 PM MDTSpecial Weather StatementPUBBaca22 min
Jul 4, 1:52 PM MDTSpecial Weather StatementPUBCrowley83 min
Jul 4, 2:18 PM MDTSpecial Weather StatementPUBPueblo72 min
Jul 4, 3:07 PM MDTSpecial Weather StatementPUBBent83 min
Jul 4, 3:23 PM MDTSpecial Weather StatementPUBCrowley37 min
Jul 4, 3:38 PM MDTSpecial Weather StatementPUBLas Animas82 min
Jul 4, 3:57 PM MDTSpecial Weather StatementPUBProwers93 min
Jul 4, 4:21 PM MDTSpecial Weather StatementPUBProwers24 min
Jul 4, 4:46 PM MDTSpecial Weather StatementPUBOtero44 min
Jul 4, 4:50 PM MDTSpecial Weather StatementPUBOtero25 min
Jul 4, 5:16 PM MDTSpecial Weather StatementPUBOtero29 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.